advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Tennessee, USA:

I am a 42 year old type 1 diabetic taking Glucophage at a rate of 2500 mg daily. I was diagnosed approximately 5 years ago. I am also sleep apnea and sleep with a C-pap machine. I have been experiencing night sweats and am wondering what could be causing this. I generally feel good, otherwise. Any thoughts or suggestions? I am approximately 5 foot 11 inches tall and weigh 235. My weight has been consistant for years and my blood pressure is excellent. Can this be related to the diabetes or should I look elsewhere? I have noticed this off and on over the years but it seems to be more extreme now.

Answer:

Night sweats are unlikely to be directly related to diabetes, unless you're having low blood sugars at night, which is unlikely if the only medication you are on is Glucophage (metformin) (Glucophage by itself doesn't cause low blood sugars). This possibility could be readily excluded by checking your blood sugars when you awake and sweating in the middle of the night.

By the way, I'm somewhat surprised at your comment that you have Type 1 diabetes, and are on Glucophage, which is a medication for Type 2 diabetes.

WWQ

Original posting 4 Jan 1999
Posted to Medications: Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.